MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW PERCUTANEOUS THROMBOLYTIC DEVICE SET: 5; CATHETER EMBOLECTOMY

ARROW INTERNATIONAL INC. ARROW PERCUTANEOUS THROMBOLYTIC DEVICE SET: 5; CATHETER EMBOLECTOMY
Model Number IPN035902
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The complaint is reported as: "surgeon advanced device (catheter basket) into the patient, once device was turned on the surgeon pulled device back slowly to maserate the clot in the graft and as he was pulling the catheter basket back the little nose piece at the top of the device came off and stayed inside the pt.The doctor then removed the device from the patient and deployed a stent to 'trap' the little piece that came off inside the patient so that there was no chance of that piece floating into the patients lungs or heart area." it was reported the patient "is doing fine" and the tip has not moved after stent placement.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one 5fr ptd catheter and rotator for evaluation.Signs-of-use in the form of biological material was observed on the catheter.Visual examination revealed a portion of the pebax tip was separated from the ptd basket.Microscopic examination confirmed that the black pebax tip broke near the base of the distal basket.The tip material appeared folded and uneven, indicating a stress related tear.The separated pebax tip was not returned.All the basket wires were intact and secured within the basket connectors.The total length of the pebax tip measured to be 0.118" which indicates at least 0.3976" were separated and not returned per product drawing.The sample was functionally tested in accordance with the instructions-for-use, "unlock and slide side arm from slot no.1 to slot no.2.Lock into place.The outer cover catheter will be retracted to expose the basket.This is the deployed position used to treat thrombus in graft/fistula.Depress on/off switch to ensure that fragmentation basket spins freely.Release switch to stop motor.If any part of system fails to work properly, replace component and retest." the ptd basket was able to advance and retract from the sheath with minimal resistance.The ptd catheter was placed into the returned rotator to functionally test , and it was able to rotate.No functional issues were found.A device history record review was performed with no relevant findings.The instructions for use (ifu) provided with the kit warns the user, "the ptd device is not for use in stents." it also instructs the user, "if the flexible tip "folds over" itself when it encounters the sheath valve, insert the folded-over tip through the valve and pull back slightly to allow tip to unfold in open cavity of the hub.At this point, the device can be fed through the sheath into the graft." the ifu warns, "keep exposed portion of ptd catheter straight at all times to aid in successful basket deployment.Potential fatigue failure of the ptd torque cable and fragmentation basket may occur with prolonged activation of ptd device.The cumulative activation time of the ptd device in all radii should be limited to 30-60 seconds.A rapid withdrawal rate of 1-2 cm/second is recommended when sharp radii are encountered (i.E.Radius of loop graft or vessel, radii < 3 cm).Do not advance ptd catheter forward during activation." the customer report of a separated ptd basket tip was confirmed by complaint investigation of the returned sample.A portion of the black pebax tip was separated and not returned.The sample passed all relevant functional testing.A device history record review was performed with no relevant findings.Further investigation of this issue will be conducted under a capa.The capa root cause has been determined to be manufacturing (molding).Teleflex will continue to monitor and trend for complaints of this nature.

Brand Name
ARROW PERCUTANEOUS THROMBOLYTIC DEVICE SET: 5
Common Device Name
CATHETER EMBOLECTOMY
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key11796916
Report Number9680794-2021-00215
Device Sequence Number17105381
Product Code DXE
UDI-Device Identifier00801902013156
UDI-Public00801902013156
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K011056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberIPN035902
Device Catalogue NumberPT-65509
Device Lot Number13F20C0352
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2021
Initial Date Received by Manufacturer 04/20/2021
Supplement Date Received by Manufacturer05/19/2021
Initial Report FDA Received Date05/10/2021
Supplement Report FDA Received Date05/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;